hi, i am karen, 22 years old.my dad is 74 years old.having 25 years of hypertension history, and is under bisoprolol 5mg(1/2 per day) and captopril 25mg (3 times a day).he has high cholesterol and under atovastatin medication.besides, he is being prescriped with aspirin 300mg(1/2 per day). recently, he is suffering some sort of palpitation, i dont know whether it is a atrial fibrillation. during the attack, he feels dizzy, with no symptoms of shortness of breath. the hospital did several test, including the ecg, echocardiogram, lab tsets,. doctors tell that the ecg shows a bit of irregular heart beat, the echocardiogram is overall normal with posterior wall and septal wall thickness of 1.1cm, ejection fraction of 61%, LVEDS:3.2CM, LVEDD :4.7cm.overall systolic function is good, chamber size is normal, but mild mr is noted in doppler studies.
the questions i want to ask are:
1. is my dad suffering from atrial fibriallation?
2.is it caused by beta blockers bisoprostol?
3.does he need ti be started with anti arrythmic drug?
4.is Lcarnitine, ribose, and mitocare supplement effective for him?
5. what should i do to prevent and help him out during the attack?
6. what sould i ask the doctor in this aspect?
i really need professional advice to help out my dad. thank you very much.i really feel helpless.i really need your help.please.i will be really thankful.
Ask the doctor to prescribe him to wear an event monitor to catch the episode on an EKG. Diagnosing him based on yours or his observations is conjecture and making changes to his meds based on conjecture is not wise. You didn't mention any significant criteria to lead one to suspect afib but it warrants further study with an event monitor. Based on your description I'd be more inclined to think bradycardia but I'm guessing.
p.s., being a patient support board you'll get some good advise but it's not professional, you get what you pay for :-)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.